Posted by Gerri_mww on July 8, 2000, at 13:37:35
In reply to This is scarier than I thought , posted by Jennifer on April 25, 2000, at 23:10:39
> I know that we all react to things differently, but most of the things I have read here have scared me. I took my first dose of Effexor XR 75 mg tonight. The label said that I cannot operate heavy machinery with it, so I took it at night. My doctor told me to take it in the morning. Should I have done that? Do you get better results that way?? I am just wondering if I should deal with my symptoms without this medicine. Yikes.
Jennifer, I haven't read any posts past this one so if this reply is outdated for you, forgive me. Anyway just wanted to say you should take the med in the am like the MD (and others who answered this post ) told you. I have been on Effexor for a couple months now and I just started taking 225mg in the am. I had started on 75 and then increased to 150 when the effects of the 75mg started to wain. I have been on 225mg for about three days now and today I noticed "the change". I actually found myself doing things and *wanting* to do things instead of just xoning out (I have inattentive ADD--couch potato syndrome..LOL). I actually am looking forward to getting some housework done today (and I haven't done that in years!!!--I have lots of pathways to get around but LOTS of clutter). Please do not react hastily to this med. I, too, was very apprehensive at first. I have extreme panic attacks and could talk myself into dying if need be, but I decided to realize that my fears were in my head. Even some over-the-counter meds have warnings about operating machinery. This is a way the company protects itself against any liability. Years ago if someone had an accident they blamed it on the cold med they were taking so now companies put this warning on all products (also they warn against stomach upset i.e. take this with food--- just in case you are sensitive to the meds and it makes you vomit---this way they are protectig themselves).
Tell us if you are continuing with the effexor. I hope to read that you are. For me it is turning out to be a great asset in my life. I am sure as time goes on I will again need to increase the dose (I have heard that for ADD patients most times we need the very maximum of dosage to have an effect---which will be normal for me as I usually have to take double the dose of any meds).
Good luck in your treatments and remember needing med to help you control something isn't a bad thing. I know even by trying to re-train myself I would never be able to live a normal productive life without the help of meds to help me gain and keep control.